MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PROVENA PPICC, 3F SL, IR 70CM NI; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS PROVENA PPICC, 3F SL, IR 70CM NI; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Catalog Number S3173355
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebq2586 showed one other similar product complaint(s) from this lot number.Both complaints for this lot number (rebq2586) have been reported from the same facility.
 
Event or Problem Description
Facility reported to sales rep that they had a catheter fray near the hub.No other information was provided.No patient harm reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a break is confirmed; however the cause is unknown and an internal investigation is currently ongoing to determine the root cause.One 3 fr single lumen provena powerpicc was returned for evaluation.An initial visual observation showed the luer connector hub was detached completely from the extension leg, and a piece of the extension tubing was observed to remain within the hub.Use residue was observed on the returned sample.A microscopic observation revealed both fracture surfaces were rough and exhibited cracks and beach marks, which are indicative of material fatigue.The tubing material was observed to be attached to the luer connector at irregular points along the tubing¿s circumference, and cracking appeared to have initiated at one or more of these points.An internal investigation is currently ongoing to determine the root cause of this cracking a lot history review (lhr) of rebq2586 showed one other similar product complaint(s) from this lot number.Both complaints for this lot number (rebq2586) have been reported from the same facility.
 
Event or Problem Description
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
PROVENA PPICC, 3F SL, IR 70CM NI
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6850038
Report Number3006260740-2017-01578
Device Sequence Number19111861
Product Code LJS
UDI-Device Identifier00801741129971
UDI-Public(01)00801741129971
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K162443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Remedial Action Other,Notification
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberS3173355
Device Lot NumberREBQ2586
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2017
Event Location Hospital
Initial Date Received by Manufacturer 08/18/2017
Supplement Date Received by Manufacturer09/28/2017
12/28/2017
Initial Report FDA Received Date09/07/2017
Supplement Report FDA Received Date10/31/2017
02/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1